Thunderstorm Wind, Warren
- When
- June 16, 10:45 PM EST
- Where
- Warren County, Bowling Green Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.967, -86.417
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 16, 1:50 PM EST, 8 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 250 PM EDT MON JUN 16 2003 SHORT TERM: ONCE AGAIN A WEAK FRONTAL BNDRY DRAPED ACRS OUR FORECAST AREA (FA) AT MID AFTN WAS GOING NOWHERE FAST. MEANWHILE RIGHT ENTRANCE RGN OF ANTICYLONIC JET POISED ACRS THE OHIO VLY THIS EVNG... WHILE EMBEDDED WAVES MOVING ALNG IN SWLY FLOW ALOFT. THIS COMBINED WITH LCL MM5 PCP WATER VALUES OF 1.8 TO 2.0 INCHES...WILL LEAD TO SCT TO NUMEROUS SHWRS/TSTMS REST OF THE AFTN/EVNG WITH FLASH FLOOD POTENTIAL. WE ARE WATCHING DECENT WAVE NOW IN NE ARKANSAS...WHICH HAS THE POTENTIAL TO EXCITE LATE NITE TROPICAL SHWRS SPCLY IN SRN KY. FOR NOW WE ARE THINKING ABOUT HOLDING ONTO THE WATCH UNTIL MIDNIGHT... AND SEE HOW THINGS DVLP DURING THE EVNG. TROPICAL CONNECTION TO HOLD IN OUR SRN AND EASTERN FA ON TUESDAY WITH SCT TO NUMEROUS HVY RAIN PRODUCING SHWRS. A BIT DRIER... RELATIVELY SPEAKING...IN OUR NW FA...SO WILL KEEP POPS IN THE 30 TO 40 PCT CHANCE...WITH CONVG ALNG INVERTED TROP. WE WILL NEED TO CONTINUE POPS UNTIL THU MRNG...WHEN 2NDRY TROF ROTATES THRU THE OHIO VLY AND FINALLY ENDS OUR SHWR/TSTM THREAT. .EXTENDED DISCUSSION...THURSDAY NIGHT THROUGH MONDAY... FRIDAY AND SATURDAY FCST STILL DECENT CONFIDENCE FOR A DRY FCST WITH GRT LAKES HIGH PRES NOSING SOUTHWD. HWVR MRF EXTDD PROGS STILL HANDLING POSSIBLE PRECIP POORLY ON SUN AND MON. WILL CONTINUE A DRY FCST FOR NOW IN AN EFFORT TO ALLOW SOME CONSISTENCY IN EXTDD FCST. TEMPS MILD BUT SLIGHTLY BELOW NORMAL DURING PERIOD. NO OTHER CHANGES BUT TO DECREASE CLOUDS THU NIGHT THROUGH SAT THEN INCREASE CLOUDS SUN & MON. .LMK...FLOOD WATCH UNTIL MIDNIGHT CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. STUREY
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 343 PM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. A WEAK FRONT LOCATED ACROSS CENTRAL KENTUCKY WILL CONTINUE TO BE THE FOCUS FOR SCATTERED THUNDERSTORMS TONIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL OF 3 INCHES OR MORE IN A SHORT PERIOD OF TIME. FOR THIS REASON A FLOOD WATCH CONTINUES IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH MIDNIGHT EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH EARLY THURSDAY. WHILE NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE...PERIODS OF HEAVY RAIN WILL BE POSSIBLE ONCE AGAIN. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA LATE THURSDAY BRINGING AN END TO THE LONG RUNNING BOUT OF RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. JB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1045 PM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 1 E LA GRANGE KY FLASH FLOODS
06/16/03 OLDHAM 3-4 FEET OF WATER OVER
CARPENTER ROAD. WATER UPTO
DOOR STEPS ON MOODY LANE
ROAD.
LDThe Nashville radar (KOHX), 81 km away, was scanning. The volume nearest the first event began at 03:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358981.